Reactions

#1
Hi guys,
Just needed a little advise my client yesterday had some bleach + 9% foils (not the first time) only about 20. Went away fine, now she has messaged me saying she has had a reaction red and lumpy on her cheeks this morning. (Doesn't seem to be really urgent as she ignored 2 of my messages for about 5hours).
I have never heard of this type of reaction, I've never personally dealt with a reaction with foils a tall. But if ever a reaction it's normally red itchy on scalp.
I have offered to go see her tomorrow and to take piriton and see a gp.
What would anyone else do or has anyone had something similar?
Thanks in advance xx
 

surf girl

Well-Known Member
#2
Did she have a toner?
 

Jody2412

Well-Known Member
#3
You took the words out of my mouth!
If she didn't have a toner has she used anything else on her skin that she doesn't normally put on?

I would ask for photographs or re visit her to see what it looks like incase she pursues it x
 

toniaus

New Member
#4
A reaction only usually occurs if a colour/ bleach has been applied directly to the skin. It would be extremely unusual for one to occur in a foil application. I would ask her to come in a do a skin test to rule it out, sounds to me that she has reacted to something else.
 
#5
Nope no toner, also colour was placement foils so not even close to her cheeks. This is my problem I have asked to see her but she won't, brushing it off saying she wasn't blaming me, but I know she will want colour in further and it puts me off..
All a bit strange x
 

surf girl

Well-Known Member
#6
Tell her for insurance reasons you need to see her, even If it means going to her, take pics & document what you remember if the day, look at the environment where she got shampooed too could there be a possibility there could have been colour on the basin? Or on a towel used?

Just document everything just in case, she has probably used a cream or something and it hasn't agreed with her or touched something and then touched her face completely unrelated to the salon, but it's always better to be safe than sorry. It's highly unlikely she had a reaction to bleach foils on her face tho
 

Sugarplumfaery

Well-Known Member
#7
I would doubt very much that this is a reaction to bleach. There are persulfates in bleach that you can react to (very rarely mind you - 20 years only 1!) - but it is only whilst on the scalp. Typical symptoms are a red face and itchy palms. You need to quiz your client on other products or look into what else you've used on her.
 

ZRT

New Member
#8
I would doubt very much that this is a reaction to bleach. There are persulfates in bleach that you can react to (very rarely mind you - 20 years only 1!) - but it is only whilst on the scalp. Typical symptoms are a red face and itchy palms. You need to quiz your client on other products or look into what else you've used on her.
Sorry to bring up an old thread - just going through the persulfate reaction myself - red itchy swollen scalp and itchy palms. I have been having on scalp bleaching and started to react now. Would it be safe to foil in?
 

Haircutz

Super Moderator
Staff member
#9
Do you know if your hairdresser used an ‘on scalp’ bleach? Most powder based bleaches are meant for foils only and not suitable for using on the scalp. Also, what strength developer did they use? They shouldn’t really go above 6% for scalp bleaching.
However, it’s not particularly ‘safe’ to stick with foils. It’s still risky and your hairdresser might be unwilling to do it because having suffered a reaction previously, it’s now a known risk and that’s a possible contra-indication and could invalidate their insurance.

Allergic reactions usually worsen so whilst the discomfort might seem bearable now, it’s likely to get much worse on subsequent occasions.

If you also have acrylic/gel nails and lashes done etc. you are increasing your body’s contact with unnatural chemicals so it’s sensitivity towards them is likely to increase. Also, some women find that they’re more prone to reactions during certain times of the month and less so at other times.
 
Top